Results 1 to 10 of 10

Thread: swelling joints hands and ankles ?

  1. #1

    Unhappy swelling joints hands and ankles ?

    seems lately i have my wrist and ankles swollen to the point they can't bend i wake up and can't get down the stairs from my bedroom or i walk like herman munster .is there some of my meds doing it or is it something else .my doc put me on low dose of water pill to reduce it but today will be my first day to try it. could this be a new problem with a chiari & syrinx patient .

  2. #2
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    Has your doctor checked the thyroid lately?
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  3. #3
    thanks lynnifer for the reply but no he has not. i have been taking flomax, but after one day of not taking it and taking the water pill for one day the swelling has went down considerably. it is apparent that the flomax and me don't agree. if the problem don't go away completely in the next few day's i will suggest it to my doc about the thyroid. i take a large amount of pain med's every day and it could be possible the flomax was the problem.thanks again .jeff

  4. #4
    are you on lyrica per chance? what meds ARE you on right now? some meds have swelling of the joints or hands and feet as a side effect. lyrica was good for this particular one in me. it also made my kidneys swell. Marcia

  5. #5
    Hi, I am wondering if your doctor has expertise in SCI? Did he have any blood test taken? This could be caused by many things and the source of the swelling, (edema) should really be found. It is very hard to give advice over the internet, but I would really like to know what test, examinations he did before he prescribed a water pill.

  6. #6
    Senior Member fishin'guy's Avatar
    Join Date
    Jun 2008
    Location
    Seattle area Wash state
    Posts
    2,382
    Smurf, my first thot too. Lyrica it does that with me, but the benefits far outweigh the swellig I get. Dam swelling, ya can never really know , is it hidden salt ?, watermellon?,meds, Booze? (na never that in my case..NOT)
    Hope ya can figr it out.

  7. #7
    Senior Member mike's Avatar
    Join Date
    Jul 2001
    Location
    Florence, Kentucky
    Posts
    885
    I have quite a bit of swelling from Gabapentin. I have read reports that this causes swelling in many who take it. But again I put up with it as the pain relief outways the edema problem.
    mike

  8. #8
    Senior Member garyv's Avatar
    Join Date
    Dec 2005
    Location
    Port St Lucie,Florida
    Posts
    416
    I had the same type of reaction when I took celebrex and pain meds at the same time , I dont think near as bad as you are having but my knuckles and shoulders where I have worn them out where swelling up and when I closed my hands my knuckels would turn white they where so swollen and tight when I tried to make a fist.. Are you taking celebrex or a simular med?

  9. #9
    while just 'putting up' with the edema,you really still do need to find out just wht IS actually causing it to occur. not everyone will get this from certain meds. when you do,there is usually a good reason that needs to be found out. it can in some cases be a kidney issue. thats the biggest one that you just need to have ruled out for certain. like i mentioned in my post above,lyrica also not only gave me edema,it made my kidneys swell as well. i really do think if you are suffering edema from any med,it really would be a good idea to get your kidneys checked and keep track of your BPs too. i know that lyrica,after i had my experience with it and started doing just a little research on it,is now being looked at much more in depth with new studies as to the effects it actually has not only on the creatinine(an indicator of overall kidney function) but also the effects it has on vision too. this stuff gave me the most insane type of double vision ever,it was up and down vs the more common side to side type doubling? very crazy.

    there is a good reason that any swelling,espescially of the hands a feet needs to be reported to your doc. you just need to make certain that the meds are not actually affecting your kidneys in an adverse way or your normal BPs either. lyrica is just extensively metabolized in the kidneys. it would be good to just know that the swelling is not being caused by the effects upon them. just an FYI. it sure did a number on mine. marcia

  10. #10

    Smile the swollen toad

    I thank everyone who has replied back to me.I was away from home and could not answer anyone. The flomax is not the problem, the water pill is not helping, today I will call my doc for a blood screen just to see where the problem is. I will let everyone know the outcome. thanks jeff

Similar Threads

  1. Replies: 123
    Last Post: 06-01-2003, 07:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •